zbMATH — the first resource for mathematics

On a variational problem with lack of compactness: The topological effect of the critical points at infinity. (English) Zbl 0814.35032
Summary: We study the subcritical problems \((P_ \varepsilon)-\Delta u=u^{p- \varepsilon}\), \(u>0\) on \(\Omega\); \(u=0\) on \(\partial\Omega\), \(\Omega\) being a smooth and bounded domain in \(\mathbb{R}^ N\), \(N \geq 3\), \(p + 1 = 2N/(N-2)\) the critical Sobolev exponent and \(\varepsilon>0\) going to zero – in order to compute the difference of topology that the critical points at infinity induce between the level sets of the functional corresponding to the limit case \((P_ 0)\).

35J65 Nonlinear boundary value problems for linear elliptic equations
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
35J20 Variational methods for second-order elliptic equations
Full Text: DOI
[1] Th. Aubin: Problèmes isopérimétriques et espaces de Sobolev. J. Differ. Geom.11, 573–598 (1976)
[2] Th. Aubin: Equations différentielles non linéaires et problèmes de Yamabe concernant la courbure scalaire. J. Math. Pures Appl.55, 269–293 (1976)
[3] A. Bahri: Pitman Research Notes in Math. Series 182, Longman 1989
[4] A. Bahri, J.M. Coron: Vers une théorie des points critiques à l’infini. Séminaire EDP Ecole Polytechnique (1984–1985), exposé no. 8
[5] A. Bahri, J.M. Coron: Une théorie des points critiques à l’infini pour l’équation de Yamabe et le problème de Kazdan-Warner. C.R. Acad. Sc. Paris300, 513–516 (1985) · Zbl 0585.58005
[6] A. Bahri, J.M. Coron: Sur une équation elliptique non linéaire avec l’exposant critique de Sobolev. C.R. Acad. Sc. Paris301, 345–348 (1985) · Zbl 0601.35040
[7] A. Bahri, J.M. Coron: On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain. Comm. Pure Appl. Math.41, 255–294 (1988) · Zbl 0649.35033
[8] H. Brézis, L. Nirenberg: Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents. Comm. Pure Appl. Math.36, 437–477 (1983) · Zbl 0541.35029 · doi:10.1002/cpa.3160360405
[9] H. Brézis, L.A. Peletier: In: Asymptotics for elliptic equations involving the critical growth, Partial differential equations and the calculus of variations. F. Colombani, L. Modica, S. Spagnolo (eds) Basel Boston: Birkhäuser 1989 · Zbl 0685.35013
[10] L. Caffarelli, B. Gidas, J. Spruck: Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth. CPAM42, 271–297 (1989) · Zbl 0702.35085
[11] E.N. Dancer: A note on an equation with critical exponent. Bull. London Math. Soc.20, 600–602 (1988) · Zbl 0646.35027 · doi:10.1112/blms/20.6.600
[12] W.Y. Ding: Positive solutions of \(\Delta\)u+u(n+2)/(u)=0 on contractible domains (to appear)
[13] B. Gidas: Symmetry properties and isolated singularities of positive solutions of nonlinear elliptic equations. In: Nonlinear PDE in Engineering, Sternberg (ed.) New York: Dekker 1980 · Zbl 0444.35038
[14] B. Gidas, W. Ni, L. Nirenberg: In: Symmetry of positive solutions of nonlinear elliptic equations in \(\mathbb{R}\) n , in Mathematical Analysis and Applications. L. Nachbin (ed.) New York: Academic Press, pp. 370–401 (1981)
[15] L. Glangetas: Uniqueness of solutions of a nonlinear elliptic equation involving critical exponent (to appear) · Zbl 0797.35048
[16] Z.C. Han: Asymptotic approach to singular solutions for nonlinear elliptic equations involving critical Sobolev exponent. Ann. Inst. Poincaré, Anal. non linéaire8, 159–174 (1991)
[17] J. Kazdan: Prescribing the curvature of a Riemannian manifold. C.B.M.S. Reg. Conf. A.M.S. 1985 · Zbl 0561.53048
[18] J. Kazdan, F. Warner: Remarks on some quasilinear elliptic equations. Comm. Pure Appl. Math.28, 567–597 (1975) · Zbl 0325.35038 · doi:10.1002/cpa.3160280502
[19] C. Li: PhD Thesis, Courant Institute 1989
[20] E. Lieb: Sharp constants in the Hardy-Littlewood-Sobolev and related inequalities. Ann. Math. (1983) · Zbl 0527.42011
[21] P.L. Lions: The concentration compactness principle in the calculus of variations. The locally compact case, livre Ann. Inst. Poincaré, Parts I and II, Anal. non linéaire1, 109–145 and 223–284 (1984)
[22] P.L. Lions: The concentration compactness principle in the calculus of variations. The limit case. Rev. Mat. Iberoamericana1.1., 1.2, 145–201 and 45–121 (1985) · Zbl 0704.49005
[23] M. Obata: The conjectures on conformal transformations of Riemannian manifolds. J. Differ. Geom.6, 247–258 (1971) · Zbl 0236.53042
[24] S. Pohozaev: Eigenfunctions of the equation \(\Delta\)u+\(\lambda\)f(u)=0. Soviet Math. Dokl.6, 1408–1411 (1965) · Zbl 0141.30202
[25] O. Rey: The role of the Green’s function in a nonlinear elliptic equation involving the critical Sobolev exponent. J. Funct. Anal.89, 1–52 (1990) · Zbl 0786.35059 · doi:10.1016/0022-1236(90)90002-3
[26] O. Rey: A multiplicity result for a variational problem with lack of compactness. J. Nonlinear Anal. TMA13, 1241–1249 (1989) · Zbl 0702.35101 · doi:10.1016/0362-546X(89)90009-6
[27] O. Rey: Sur un problème variationnel non compact: l’effet de petits trous dans le domaine. C.R. Acad. Sc. Paris308, 349–352 (1989) · Zbl 0686.35047
[28] O. Rey: Bifurcation from infinity in a non linear elliptic equation involving the limiting Sobolev exponent. Duke Math J.60, 815–861 (1990) · Zbl 0711.35012 · doi:10.1215/S0012-7094-90-06031-4
[29] O. Rey: Blow-up points of solutions to elliptic equations with limiting nonlinearity. Differ. Eq. (1991) · Zbl 0830.35043
[30] R. Schoen: Conformal deformation of a Riemannian metric to constant scalar curvature. J. Differ. Geom.20, 479–495 (1984) · Zbl 0576.53028
[31] R. Schoen: Graduate course in topics of differential geometry, given at Stanford University and Courant Institute (1988–1989)
[32] M. Struwe: A global compactness result for elliptic boundary value problem involving limiting nonlinearities. Math. Z.187, 511–517 (1984) · Zbl 0545.35034 · doi:10.1007/BF01174186
[33] G. Talenti: Best constants in Sobolev inequality. Annali di Mat.10, 353–372 (1976) · Zbl 0353.46018 · doi:10.1007/BF02418013
[34] H. Yamabe: On a deformation of Riemanian structures on compact manifolds. Osaka Math. J.12, 21–37 (1960) · Zbl 0096.37201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.